Is there any problem with taking oral terbinafine and topical clotrimazole together?

I have an external fungal infection. A dermatologist prescribed oral terbinafine, which I have started taking. Prior to this I had been applying topical clotrimazole - canestan HD. This had some effect, but wasn't eradicating the infection. I stopped applying this when I started taking the pills, about 4 days ago. But the infection is currently getting worse (it varies in any case). Is there any problem with taking both treatments concurrently? Or would they interfere with one another in any way? I just want to know what would be more effective. Thanks.

Last edited by

1 Reply

oldestnewest
  • The topical application of canestan is unlikely to interact with terbinafine as it is a local application. You can search for interactions between drugs at drugs.com and this confirms no interaction are noted.

    All the same - if you experience any problems, consult your doctor

You may also like...